Alert archive / California / Wind Advisories in 2013

Wind Advisory 69, NWS Los Angeles, CA

October 8, 2013Santa Barbara County, California

NWS Los Angeles, CA issued this wind advisory at Oct 8, 2013, 2:16 PM PDT for Santa Barbara County, California. It took effect at Oct 8, 2013, 10:09 PM PDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2013, 2:16 PM PDT (21:16 UTC)
In effect from
Oct 8, 2013, 10:09 PM PDT
Expired
Oct 9, 2013, 9:00 PM PDT
In force
23 hr
Issued by
NWS Los Angeles, CA

County Santa Barbara County, CA

The radar

The Vandenberg AFB radar (KVBX), 47 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2013-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2013-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1886 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WWUS76 KLOX 082116
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
216 PM PDT TUE OCT 8 2013

...GUSTY WINDS WILL DEVELOP ON WEDNESDAY THROUGH THE LOS ANGELES
COUNTY MOUNTAINS AND IN THE ANTELOPE VALLEY...

.AN EARLY SEASON COLD STORM SYSTEM WILL MOVE THROUGH SOUTHWESTERN
CALIFORNIA TONIGHT THROUGH LATE WEDNESDAY NIGHT. STRONG AND GUSTY
WINDS WILL DEVELOP IN THE LOS ANGELES COUNTY MOUNTAINS AND
ANTELOPE VALLEY EARLY ON WEDNESDAY AND WILL CONTINUE THROUGH MOST OF
THE DAY.

CAZ054-059-090530-
/O.NEW.KLOX.WI.Y.0069.131009T1300Z-131010T0300Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
216 PM PDT TUE OCT 8 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM PDT
WEDNESDAY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE EARLY WEDNESDAY MORNING THEN
  CONTINUE THROUGH THE EVENING HOURS.

* LOCATION...THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE
  VALLEY.

* IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE WHICH COULD
  RESULT IN LOCAL POWER OUTAGES. HIGH PROFILE VEHICLES AND
  VEHICLES WITH TRAILERS WILL HAVE GREATER TRAVEL DIFFICULTY DUE
  TO GUSTY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. THIS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. TRAVELERS SHOULD BE EXTRA CAUTIOUS WHEN DRIVING
THROUGH WIND PRONE AREAS SUCH AS THROUGH CANYONS AND NEAR FOOTHILLS.

&&

$$
KJ/JS
5 follow-up statements
572 
WWUS76 KLOX 090509
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1009 PM PDT TUE OCT 8 2013

...GUSTY WINDS WILL DEVELOP ON WEDNESDAY THROUGH THE LOS ANGELES
COUNTY MOUNTAINS AND IN THE ANTELOPE VALLEY...

.AN EARLY SEASON COLD STORM SYSTEM WILL MOVE THROUGH SOUTHWESTERN
CALIFORNIA THROUGH LATE WEDNESDAY NIGHT. STRONG AND GUSTY WINDS
WILL DEVELOP ACROSS PORTIONS OF THE AREA ON WEDNESDAY AND WILL
CONTINUE THROUGH MOST OF THE DAY.

CAZ051-052-091100-
/O.EXB.KLOX.WI.Y.0069.131009T1100Z-131010T0100Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
1009 PM PDT TUE OCT 8 2013

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE SANTA BARBARA AND SAN LUIS OBISPO COUNTY
MOUNTAINS. THIS ADVISORY IS IN EFFECT FROM 4 AM TO 6 PM PDT
WEDNESDAY.

* WINDS...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS BETWEEN 45 AND
  50 MPH.

* TIMING...WINDS WILL INCREASE EARLY WEDNESDAY MORNING THEN
  CONTINUE THROUGH THE DAY.

* IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE WHICH 
  COULD RESULT IN LOCAL POWER OUTAGES. HIGH PROFILE VEHICLES AND 
  VEHICLES WITH TRAILERS WILL HAVE GREATER TRAVEL DIFFICULTY DUE 
  TO GUSTY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. THIS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. TRAVELERS SHOULD BE EXTRA CAUTIOUS WHEN DRIVING
THROUGH WIND PRONE AREAS SUCH AS THROUGH CANYONS AND NEAR
FOOTHILLS.

&&

$$

CAZ037-038-091100-
/O.EXB.KLOX.WI.Y.0069.131009T1500Z-131010T0100Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
1009 PM PDT TUE OCT 8 2013

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE CUYAMA AND SAN LUIS OBISPO COUNTY VALLEYS.
THIS ADVISORY IS IN EFFECT FROM 8 AM TO 6 PM PDT WEDNESDAY.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS WILL INCREASE WEDNESDAY MORNING THEN CONTINUE
  THROUGH THE DAY.

* IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE WHICH 
  COULD RESULT IN LOCAL POWER OUTAGES. HIGH PROFILE VEHICLES AND 
  VEHICLES WITH TRAILERS WILL HAVE GREATER TRAVEL DIFFICULTY DUE 
  TO GUSTY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. THIS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. TRAVELERS SHOULD BE EXTRA CAUTIOUS WHEN DRIVING
THROUGH WIND PRONE AREAS SUCH AS THROUGH CANYONS AND NEAR
FOOTHILLS.

&&

$$

CAZ054-059-091100-
/O.EXT.KLOX.WI.Y.0069.131009T0509Z-131010T0400Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
1009 PM PDT TUE OCT 8 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT WEDNESDAY...

* WINDS AND TIMING...LOCAL SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS
  UP TO 50 MPH WILL EXPAND ACROSS THE AREA THROUGH EARLY WEDNESDAY
  MORNING. LOCAL GUSTS UP TO 60 MPH ARE POSSIBLE IN THE FOOTHILL
  LOCATIONS SUCH LAKE PALMDALE.

* IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE WHICH COULD
  RESULT IN LOCAL POWER OUTAGES. GUSTY WINDS WILL MAKE DRIVING
  DIFFICULT AND MAY IMPACT TRAVEL. BLOWING DUST AND SAND MAY
  IMPACT TRAVEL ON AREA ROADWAYS SUCH AS HIGHWAYS 14 AND 138. HIGH
  PROFILE VEHICLES AND VEHICLES WITH TRAILERS WILL HAVE GREATER
  TRAVEL DIFFICULTY DUE TO GUSTY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS AND THROUGH
MOUNTAIN PASSES. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO
BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS
WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.

&&

$$

HALL
451 
WWUS76 KLOX 091004
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
304 AM PDT WED OCT 9 2013

...GUSTY WINDS WILL DEVELOP TODAY ACROSS THE SOUTHERN CALIFORNIA
MOUNTAINS...ANTELOPE VALLEY...AND INTERIOR SECTIONS OF SAN LUIS
OBISPO AND SANTA BARBARA COUNTIES...

.AN EARLY SEASON COLD STORM SYSTEM WILL MOVE THROUGH SOUTHWESTERN
CALIFORNIA THROUGH LATE TONIGHT. STRONG AND GUSTY SOUTH TO
SOUTHWEST WINDS ARE EXPECTED TO DEVELOP TODAY AND CONTINUE THROUGH
THIS EVENING ACROSS THE ANTELOPE VALLEY AS WELL AS THE LOCAL
MOUNTAINS AND INTERIOR SECTIONS OF SANTA BARBARA AND SAN LUIS
OBISPO COUNTIES. 

CAZ053-091830-
/O.EXA.KLOX.WI.Y.0069.000000T0000Z-131010T0400Z/
VENTURA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS
304 AM PDT WED OCT 9 2013

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

* WINDS...AREAS OF SOUTH TO SOUTHWEST WINDS INCREASING TO 25 TO 35
  MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL INCREASE LATER THIS MORNING AND CONTINUE
  THROUGH THIS EVENING. 

* IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE WHICH COULD
  RESULT IN LOCAL POWER OUTAGES. GUSTY WINDS WILL MAKE DRIVING
  DIFFICULT AND MAY IMPACT TRAVEL ESPECIALLY FOR HIGH PROFILE
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS AND THROUGH
MOUNTAIN PASSES. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO
BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS
WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.

&&

$$

CAZ054-059-091830-
/O.CON.KLOX.WI.Y.0069.000000T0000Z-131010T0400Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
304 AM PDT WED OCT 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...AREAS OF SOUTH TO SOUTHWEST WINDS INCREASING TO 25 TO 35
  MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH POSSIBLE IN
  THE FOOTHILL AREAS SUCH AS LAKE PALMDALE.

* TIMING...THE WINDS WILL INCREASE IN INTENSITY AND AREAL COVERAGE
  THIS MORNING...AND CONTINUE THROUGH THIS EVENING.

* IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE WHICH 
  COULD RESULT IN LOCAL POWER OUTAGES. GUSTY WINDS WILL MAKE 
  DRIVING DIFFICULT AND MAY IMPACT TRAVEL. BLOWING DUST AND SAND 
  MAY IMPACT TRAVEL ON AREA ROADWAYS SUCH AS HIGHWAYS 14 AND 
  138. HIGH PROFILE VEHICLES AND VEHICLES WITH TRAILERS WILL 
  HAVE GREATER TRAVEL DIFFICULTY DUE TO GUSTY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS AND THROUGH
MOUNTAIN PASSES. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO
BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS
WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.

&&

$$

CAZ051-052-091830-
/O.CON.KLOX.WI.Y.0069.131009T1100Z-131010T0100Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
304 AM PDT WED OCT 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* WINDS...SOUTH TO SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH
  GUSTS TO 50 MPH. 

* TIMING...WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH
  THIS EVENING. 

* IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE WHICH 
  COULD RESULT IN LOCAL POWER OUTAGES. HIGH PROFILE VEHICLES AND 
  VEHICLES WITH TRAILERS WILL HAVE GREATER TRAVEL DIFFICULTY DUE 
  TO GUSTY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. THIS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. TRAVELERS SHOULD BE EXTRA CAUTIOUS WHEN DRIVING
THROUGH WIND PRONE AREAS SUCH AS THROUGH CANYONS AND NEAR
FOOTHILLS.

&&

$$

CAZ037-038-091830-
/O.CON.KLOX.WI.Y.0069.131009T1500Z-131010T0100Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
304 AM PDT WED OCT 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
PDT THIS EVENING...

* WINDS...SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO
  45 MPH. 

* TIMING...WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH
  THIS EVENING. 

* IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE WHICH 
  COULD RESULT IN LOCAL POWER OUTAGES. HIGH PROFILE VEHICLES AND 
  VEHICLES WITH TRAILERS WILL HAVE GREATER TRAVEL DIFFICULTY DUE 
  TO GUSTY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. THIS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. TRAVELERS SHOULD BE EXTRA CAUTIOUS WHEN DRIVING
THROUGH WIND PRONE AREAS SUCH AS THROUGH CANYONS AND NEAR
FOOTHILLS.

&&

$$

RAT/DB
287 
WWUS76 KLOX 091829
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1129 AM PDT WED OCT 9 2013

...GUSTY SOUTHWEST WINDS WILL CONTINUE INTO EARLY THIS EVENING
OVER PORTIONS OF SOUTHWEST CALIFORNIA...

.AN EARLY SEASON COLD STORM SYSTEM WILL CONTINUE TO MOVE THROUGH
THE AREA THROUGH TONIGHT. GUSTY SOUTH TO SOUTHWEST WINDS FROM THIS
SYSTEM HAVE PEAKED EARLIER THIS MORNING IN SOME AREAS...BUT WILL
REMAIN GUSTY INTO EARLY THIS EVENING. WHILE MUCH OF THE AREA WILL
EXPERIENCE BREEZY CONDITIONS TODAY...THE STRONGEST WINDS ARE
EXPECTED OVER THE MOUNTAINS AND INTERIOR VALLEYS WHERE WIND
ADVISORIES ARE IN EFFECT.

CAZ053-054-059-100400-
/O.CON.KLOX.WI.Y.0069.000000T0000Z-131010T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE
1129 AM PDT WED OCT 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...AREAS OF SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH
  GUSTS TO 50 MPH.

* TIMING...WINDS WILL CONTINUE INTO EARLY THIS EVENING BEFORE
  SHIFTING TO THE WEST TO NORTHWEST AND WEAKEN.

* IMPACTS...DOWNED POWER LINES ARE POSSIBLE WHICH COULD RESULT IN
  LOCAL POWER OUTAGES. GUSTY WINDS AND REDUCED VISIBILITIES FROM
  BLOWING DUST WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS
AND THROUGH MOUNTAIN PASSES. 

&&

$$

CAZ051-052-100100-
/O.CON.KLOX.WI.Y.0069.000000T0000Z-131010T0100Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
1129 AM PDT WED OCT 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* WINDS...AREAS OF SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH.

* TIMING...WINDS WILL CONTINUE INTO EARLY THIS EVENING BEFORE
  SHIFTING TO THE WEST TO NORTHWEST AND WEAKEN.

* IMPACTS...DOWNED POWER LINES ARE POSSIBLE WHICH COULD RESULT IN
  LOCAL POWER OUTAGES. GUSTY WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS
AND THROUGH MOUNTAIN PASSES. 

&&

$$

CAZ037-038-100100-
/O.CON.KLOX.WI.Y.0069.000000T0000Z-131010T0100Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
1129 AM PDT WED OCT 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.
  ISOLATED SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH IN THE
  HILLS AND AROUND CARRIZO.

* TIMING...WINDS WILL CONTINUE INTO EARLY THIS EVENING BEFORE
  SHIFTING TO THE WEST TO NORTHWEST AND WEAKEN.

* IMPACTS...DOWNED POWER LINES ARE POSSIBLE WHICH COULD RESULT IN
  LOCAL POWER OUTAGES. GUSTY WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS
AND THROUGH MOUNTAIN PASSES. 

&&

$$
943 
WWUS76 KLOX 100048
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
548 PM PDT WED OCT 9 2013

...GUSTY SOUTHWEST WINDS WILL CONTINUE INTO EARLY THIS EVENING
OVER PORTIONS OF SOUTHWEST CALIFORNIA...

.AN EARLY SEASON COLD STORM SYSTEM WILL CONTINUE TO MOVE THROUGH
THE AREA TONIGHT. GUSTY SOUTH TO SOUTHWEST WINDS FROM THIS SYSTEM
WILL CONTINUE INTO THIS EVENING FOR THE MOUNTAINS OF VENTURA AND
LOS ANGELES COUNTIES AND ACROSS THE ANTELOPE VALLEY.

CAZ051-052-100200-
/O.EXP.KLOX.WI.Y.0069.000000T0000Z-131010T0100Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
548 PM PDT WED OCT 9 2013

...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING...

WINDS HAVE DIMINISHED LATE THIS AFTERNOON TO BELOW ADVISORY
LEVELS. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE
AT 6 PM PDT.

$$

CAZ037-038-100200-
/O.EXP.KLOX.WI.Y.0069.000000T0000Z-131010T0100Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
548 PM PDT WED OCT 9 2013

...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING...

WINDS HAVE DIMINISHED LATE THIS AFTERNOON TO BELOW ADVISORY
LEVELS. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE
AT 6 PM PDT.

$$

CAZ053-054-059-100400-
/O.CON.KLOX.WI.Y.0069.000000T0000Z-131010T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE
548 PM PDT WED OCT 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...AREAS OF SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH 
  GUSTS TO 50 MPH.

* TIMING...WINDS WILL CONTINUE INTO EARLY THIS EVENING BEFORE 
  SHIFTING TO THE WEST TO NORTHWEST AND WEAKEN.

* IMPACTS...DOWNED POWER LINES ARE POSSIBLE WHICH COULD RESULT 
  IN LOCAL POWER OUTAGES. GUSTY WINDS AND REDUCED VISIBILITIES 
  FROM BLOWING DUST WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS
AND THROUGH MOUNTAIN PASSES.

&&

$$

SIRARD
675 
WWUS76 KLOX 100344
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
844 PM PDT WED OCT 9 2013

CAZ053-054-059-100445-
/O.EXP.KLOX.WI.Y.0069.000000T0000Z-131010T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE
844 PM PDT WED OCT 9 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

WINDS HAVE DIMINISHED CONSIDERABLY THIS EVENING AND HAVE FALLEN
BELOW ADVISORY LEVELS. AS A RESULT...THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AT 9 PM PDT.

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 8, 11:25 AM PDT, 2 hours 51 minutes earlier.

Area forecast discussion, Oct 8, 11:25 AM PDT, 2 hours 51 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1125 AM PDT TUE OCT 8 2013

...NEW AVIATION DISCUSSION...

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OVER THE AREA LATE
TONIGHT AND TOMORROW BRINGING A CHANCE OF SHOWERS WITH SNOW ABOVE
5500 FEET. CONDITIONS WILL BE DRY BUT GENERALLY COOL TO MILD
THURSDAY THROUGH FRIDAY... THEN A WARMING TREND IS EXPECTED THIS
WEEKEND THAT WILL CONTINUE THROUGH EARLY NEXT WEEK.
&&

.SHORT TERM (TODAY-THU)...
.MID-MORNING DISCUSSION UPDATE...
THE MARINE LAYER IS HUGGING THE COAST THIS MORNING AND HAS PUSHED
INTO THE SAN FERNANDO VALLEY IN THE PAST COUPLE OF HOURS.  IT SHOULD
BE SLOW TO RETREAT AND DIMINISH TODAY AND EVEN THAT WILL BE
RELATIVELY SHORT LIVED.  THE SEASONALLY MODERATE STORM SYSTEM
CURRENTLY OVER THE PACIFIC NORTHWEST APPEARS TO BE ON TRACK TO DROP
DOWN THE WEST COAST DURING THE NEXT COUPLE OF DAYS AND A WEDNESDAY
PRECIPITATION EVENT LOOKS GOOD.

IN ADDITION TO THE QUESTION OF HOW MUCH PRECIPITATION WILL ACTUALLY
FALL IN OUR SERVICE AREA TOMORROW IS A QUESTION OF HOW MUCH MIGHT
FALL TODAY.  THE CURRENT FORECAST PACKAGE HAS DRIZZLE AND LIGHT RAIN
BEGINNING TONIGHT ACROSS MUCH OF THE REGION BUT THERE IS SOME
INDICATION THAT BRIEF PERIODS OF DRIZZLE COULD BEGIN A BIT EARLIER
AND EVEN BY LATE IN THE EVENING COMMUTE PERIOD.  THIS WOULD LIKELY
NOT BE MEASURABLE PRECIPITATION BUT PERHAPS ENOUGH TO MAKE ROADS
SLICK.  OTHERWISE NOT EXPECTING SIGNIFICANT CHANGES IN THE AFTERNOON
PACKAGE AT THIS TIME.

.EARLY MORNING DISCUSSION...
MARINE LAYER IS NOW UP TO 1600 FEET AND GRADIENTS ARE ABOUT 3 MB
ONSHORE. MARINE STRATUS COVERS MUCH OF THE CENTRAL COAST BUT IS
FORMING IN A HAPHAZARD MANOR SOUTH OF POINT CONCEPTION. THE STRATUS
WILL CONTINUE TO DEVELOP AND BY MORNING MOST OF COASTAL AREAS WILL
HAVE A STRATUS LAYER OVERHEAD. THE MARINE LAYER IS DEEP ENOUGH THAT
PATCHY STRATUS WILL WILL MOVE INTO THE COASTAL VLYS AS WELL. HGTS
FALL TO 572 DM AND THIS COMBINED WITH THE DEEPER MARINE LAYER AND
INCREASED ONSHORE FLOW WILL KNOCK ABOUT 10 DEGREES OFF OF YDYS MAX
TEMPS. WITH THE STRONGER ONSHORE...STRATUS DECK MAY LINGER NEAR THE
BEACHES THROUGH THE AFTERNOON.

UPPER LOW IS STILL FCST TO PLUNGE SOUTHWARD OUT OF OREGON WEDNESDAY
AND MOVE THROUGH CA DURING THE DAY. THE EC TRACKS THE LOW FURTHEST
WEST AND IS THE WETTEST MDL THE NAM KEEPS THE LOW MORE TO THE EAST
AND IS THE DRIEST. THE GFS SOLN FALLS INBETWEEN THE TWO. REGARDLESS
OF POSITION THE FIRST THING THAT THIS LOW WILL DO IS DEEPEN UP THE
MARINE LAYER TO ABOUT 5000 FEET. THIS WILL BRING CLOUDS ACROSS ALL
THE COASTS AND VLY AND DEEP INTO THE CSTL SLOPES OF THE MTNS AND
INTO THE PASSES AND CANYONS. THIS SUDDEN DEEPENING WILL ALSO BRING
PATCHY DRIZZLE TO THE COASTS VLYS AND FOOTHILLS. AFTER MIDNIGHT THE
WESTERLY FLOW AROUND THE UPPER LOW WILL BRING A SLIGHT CHC OF
SHOWERS TO L.A. COUNTY. DURING THE DAY AS THE LOW TRACKS SOUTHWARD
IT WILL BRING AN INCREASING CHC OF RAIN TO THE AREA. SINCE THE TRACK
IS OVERLAND THE LOW WILL NOT HAVE MUCH IF ANY MOISTURE TO WORK WITH
AND ANY RAIN THAT FORMS WILL MOSTLY BE A RESULT OF WATER PICKED UP
OVER THE OCEAN. THIS WILL RESULT IN A REVERSAL OF THE CLASSIC SO CAL
PRECIPITATION PATTERN WITH SAN DIEGO COUNTY HAVING THE BEST CHC OF
RAIN AND SLO COUNTY THE LEAST. SHOWERS ARE LIKELY ACROSS L.A. COUNTY
BUT ONLY A CHC OF SHOWERS ELSE. THE LOW IS NOW FCST TO MOVE OUT A
LITTLE FASTER THAN PREVIOUSLY THOUGHT AND RAIN AND CLOUDS WILL
DECREASE FROM THE NW OVERNIGHT. SNOW LEVELS WILL FALL TO ABOUT 6000
FEET AND 1 TO 3 INCHES OF SNOW COULD FALL ACROSS THE HIGHER
ELEVATIONS BUT A DUSTING SEEMS A LITTLE MORE REALISTIC. RAINFALL
AMOUNTS WILL BE QUITE VARIABLE BUT A TENTH OF AN INCH SEEMS POSSIBLE
(UNLESS YOU BELIEVE THE NAM IN WHICH CASE RAINFALL WILL BE NOTHING
OR A COUPLE HUNDREDTHS) THE BEST PLACE FOR RAIN WILL BE THE SAN
GABRIEL FOOTHILLS WHERE UPSLOPE FLOW WILL BE CAPABLE OF PRODUCING
AROUND THREE TENTHS OF AN INCH OF RAIN. ONE THING FOR SURE IT WILL
BE COOL WITH HGTS FALLING TO 553 DM...COASTAL AND VLY MAX TEMPS WILL
STRUGGLE TO MAKE IT INTO THE MID 60S.

NOT MUCH EXCITEMENT THURSDAY AS DRY NW FLOW SETS UP. SKIES WILL
START OUT PARTLY CLOUDY AND THEN TURN SUNNY DURING THE DAY. TEMPS
WILL REBOUND BUT WILL STILL BE ABOUT 10 DEGREES BLO NORMAL.

.LONG TERM (FRI-MON)...
BLAH WEATHER RETURNS FOR THE EXTND WITH ALL MEDIUM RANGE MDLS
FORECASTING PERSISTENT DRY NW FLOW OVER THE AREA. DOES NOT LOOK LIKE
THERE WILL BE ENOUGH WARMING TO SET UP MUCH OF AN INVERSION SO SKIES
SHOULD BE FOR THE MOST PART CLEAR THROUGH THE PERIOD. A SLOW WARMING
TREND BUT MAX TEMPS WILL STILL BE 1 OR 2 DEGREES BLO NORMAL BY
SUNDAY WITH LITTLE CHANGE MONDAY.

&&

.AVIATION...08/1800Z.
VERY LITTLE CONFIDENCE IN MARINE CLOUD COVERAGE TODAY WITH SEVERAL
COASTAL LOCATIONS POSSIBLY GOING BKN AT TIMES THIS AFTERNOON.
GROWING CONFIDENCE IN EXPANDED MARINE CLOUD COVERAGE BEGINNING THIS
EVENING WITH TAF SITES IN THE SOUTH POSSIBLY GETTING LIGHT RAIN OR
DRIZZLE OVERNIGHT AND INTO WEDNESDAY. CEILINGS ARE EXPECTED TO LIFT
OVERNIGHT BUT MVFR CONDITIONS WILL PERSIST DUE TO VISIBILITY AND
POSSIBLE LIGHT PRECIPITATION.

KLAX...LOW CONFIDENCE ON EXTENT OF MARINE CLOUD COVERAGE TODAY AND
THE EXACT TIMING OF THE ONSET OF BKN TO OVC SKIES THIS EVENING.
IMPROVING CONFIDENCE IN THE FORECAST OVERNIGHT INTO WEDNESDAY.

KBUR...LOW CONFIDENCE ON THE EXACT TIMING OF THE ONSET OF BKN TO OVC
SKIES TONIGHT. IMPROVING CONFIDENCE IN THE FORECAST OVERNIGHT
INTO WEDNESDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...RORKE
AVIATION...SWEET
SYNOPSIS...WF

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 8, 6:00 AM PDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT TUE OCT 8 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-081400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT TUE OCT 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

SHOWERS ARE LIKELY WEDNESDAY INTO WEDNESDAY NIGHT ALONG WITH HIGH
ELEVATION MOUNTAIN SNOW. THE FIRST RAINFALL OF THE SEASON WILL
LIKELY PRODUCE MANY DRIVING HAZARDS.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ASR

In the hours before

Special weather statement, Oct 8, 9:12 AM PDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
912 AM PDT TUE OCT 8 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-090100-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
912 AM PDT TUE OCT 8 2013

...A COLD STORM SYSTEM WILL BRING MUCH COOLER TEMPERATURES...
RAIN... AND MOUNTAIN SNOW TO SOUTHWESTERN CALIFORNIA LATE TONIGHT
THROUGH WEDNESDAY...

A COLD STORM SYSTEM MOVING DOWN THE WEST COAST WILL BRING A
SIGNIFICANT CHANGE IN THE WEATHER TO SOUTHWESTERN CALIFORNIA TONIGHT
THROUGH WEDNESDAY. THIS SYSTEM WILL BRING MUCH COOLER TEMPERATURES
TO THE AREA...WITH DAYTIME HIGHS IN THE VALLEYS FALLING INTO THE 70S
TODAY AND INTO THE LOWER TO MID 60S ON WEDNESDAY WITH OVERNIGHT
TEMPERATURES IN THE 50S AND 60S. MOUNTAIN LOCATIONS WILL BE IN THE
50S AND 60S DURING THE DAY AND IN THE 30S AND 40S OVERNIGHT.

THIS STORM ALSO HAS THE POTENTIAL TO BRING MEASURABLE RAINFALL TO
THE AREA...ESPECIALLY OVER LOS ANGELES COUNTY. LIGHT RAIN OR DRIZZLE
WILL AFFECT MUCH OF THE AREA BY LATE THIS EVENING. WIDESPREAD LIGHT
SHOWERS WILL SPREAD ACROSS THE AREA EARLY WEDNESDAY MORNING AND
PERSIST THROUGH LATE WEDNESDAY NIGHT. THE BEST CHANCE OF MEASURABLE
PRECIPITATION WILL BE ACROSS LOS ANGELES COUNTY...ESPECIALLY OVER
THE SOUTHERN FOOTHILLS AND THE SAN GABRIEL MOUNTAINS...WHERE UP TO
0.30 INCH OF RAINFALL WILL BE POSSIBLE. MOST AREAS WILL RECEIVE A
TRACE TO 0.10 INCH OF RAINFALL THROUGHOUT THE EVENT.

THE UNSEASONABLY COLD AIR WILL DROP SNOW LEVELS TO BETWEEN 5500 TO
6000 FEET ACROSS THE REGION...WITH LIGHT SNOWFALL POSSIBLE AT THE
HIGHER ELEVATIONS WEDNESDAY NIGHT.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/LOSANGELES.

SMITH/KJ

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 2:17 AM PDTSmall Craft AdvisoryLOX42 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.